MAUDE Adverse Event Report: APPLIED MEDICAL A4E08, PYTHON 13MM-80CM; DXE

APPLIED MEDICAL A4E08, PYTHON 13MM-80CM; DXE
Model Number A4E08
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Paod - "from (b)(6), we continue get the complaint about a4e08, the balloon broken or something (not sure what is it, very like silk?) shedding from the catheter." patient status - ok.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering noted that the proximal winding had partially unwound.The balloon was leak tested and measured, and the balloon met acceptance criteria.The root cause of the event is likely due to the unit being dragged against rough conditions.During the manufacturing process, all catheters are 100% leak tested and visually inspected prior to packaging.As stated in the instructions for use (ifu), "balloon degradation and rupture may result from deposits within the vessel, excessive handling, or exposure to adverse environmental conditions." although the root cause could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information received via email from distributor on january 5, 2016: "we already asked the customers for the dates, but they can't also verify it, and we also got the each 7 a4e08 at once." additional information received via email from distributor on march 23, 2016: all returned units are from the same hospital.All the returned units were used on different patients by different doctors.The balloons were inspected or tested for inflation before being inserted into the patient.The products were inflated with saline.The balloons were inflated to the volume according to the ifu.The returned units were used through introducer sheath with size 6f.The vessel was in stenosis condition.Additional information received via email from distributor on april 21, 2016: "the proximal winding [was] left inside the patient in the procedure." additional information received via email from distributor on april 27, 2016: "yes, it [the proximal winding was] successfully removed from the patient." additional information received via email from team member on june 1, 2016: "we contacted the distributor with the question below.They stated that this is not a new account from them and the surgeons are not using a new technique.".

Brand Name
A4E08, PYTHON 13MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5386779
Report Number2027111-2016-00074
Device Sequence Number16223708
Product Code DXE
UDI-Device Identifier00607915113476
UDI-Public(01)00607915113476(17)200803(30)01(10)1252636
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/03/2020
Device Model NumberA4E08
Device Catalogue Number100624501
Device Lot Number1252636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2016
Supplement Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1